Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jun 3, 2025, 3:39 PM PDT for Riverside County, San Bernardino County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2025, 3:39 PM PDT (22:39 UTC)
- Expired
- Jun 3, 2025, 7:15 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The Santa Ana Mts radar (KSOX), 24 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WGUS56 KSGX 032239
FFWSGX
CAC065-071-040215-
/O.NEW.KSGX.FF.W.0005.250603T2239Z-250604T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
339 PM PDT Tue Jun 3 2025
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Riverside County in southern California...
San Bernardino County in southern California...
* Until 715 PM PDT.
* At 339 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 0.25 to 0.75 inches in
1 hour. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Riverside, San Bernardino, Fontana, Moreno Valley, Ontario,
Rialto, Chino, Redlands, Rancho Cucamonga and Chino Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3400 11779 3400 11777 3402 11777 3402 11773
3418 11767 3415 11736 3410 11716 3391 11728
3399 11779
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25-0.75 INCHES IN 1 HOUR
$$
PS1 follow-up statement
181
WGUS76 KSGX 040213
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
713 PM PDT Tue Jun 3 2025
CAC065-071-040223-
/O.EXP.KSGX.FF.W.0005.000000T0000Z-250604T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Bernardino CA-
713 PM PDT Tue Jun 3 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM PDT THIS EVENING FOR
RIVERSIDE AND SAN BERNARDINO COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3400 11779 3400 11777 3402 11777 3402 11773
3418 11767 3415 11736 3410 11716 3391 11728
3399 11779
$$
PSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:00 PM PDT, 39 minutes earlier.
Area forecast discussion, Jun 3, 3:00 PM PDT, 39 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service San Diego CA
300 PM PDT Tue Jun 3 2025
.SYNOPSIS...
A low pressure system will bring a chance of showers and
thunderstorms for this afternoon into tonight across Southern
California and the coastal waters, decreasing late tonight. There
is a slight chance for showers and thunderstorms on Wednesday
afternoon, mainly for the mountains. Drier with a warming trend
for Thursday into the weekend with high temperatures for Sunday
and Monday around 4 to 8 degrees above average for inland areas.
Dry and warm conditions continue into early next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
This afternoon...Organized bands of showers and tstms have
developed over the San Bernardino Mountains and over the coastal
waters about 10 miles east of San Clemente Island. These bands are
likely to shift south and east as the closed upper low continues
to move in that direction. The convective cells will continue to
move northwest with the flow around the upper low. This will
bring ISOLD-SCT showers and tstms to the mountains and slight
chances for showers/tstms elsewhere. Thunderstorms could produce
locally gusty winds, small hail, lightning and periods of locally
heavy rain. Minor flooding will be possible in those areas that
experience heavy rain. The marine layer low clouds are clearing
but could return late tonight.
From previous discussion...
The closed upper low will continue to move south and east through
tonight, becoming an open wave over AZ by late Wednesday morning.
It will produce chances for SCT/ISOLD showers/tstms across all
parts of SoCal into early Wed morning. Residual moisture and
daytime heating could maintain chances for showers/tstms over the
mtns again Wed afternoon.
Some high-resolution WRF models show rainfall totals of as much
as 2-3 inches in the mountains while others show around 1 to 1.5
inches. NBM probabilities for one-half inch of rainfall is as
much as 30 percent for portions of the San Bernardino County
mountains and adjacent desert areas with isolated locations with
around a 10 percent chance for one-inch or more of rainfall.
Shower and thunderstorms are expected to decrease late tonight
with a slight chance of showers and thunderstorms on Wednesday
afternoon, mainly in the mountains.
High temperatures for today and Wednesday will be mostly a few to
around 5 degrees below average with Thursday a few degrees warmer
with drying. Warm and dry weather with seasonal marine layer low
clouds and fog during the nights and mornings will continue into
early next week under broad low pressure troughing.
&&
.AVIATION...
032100Z....Coasts/Valleys...Low clouds look to surge back inland
after 00Z initially across San Diego County, eventually spreading
northward into Orange County and the Inland Empire overnight into
Wednesday, with similar coverage/timing and cloud bases as this
morning, at roughly around 1000 ft MSL for the coastal areas, to
around 1500 ft MSL inland. There will be a 30% chance of
thunderstorms until 09Z late this evening. Any thunderstorm could
produce gusty, erratic winds to 25 knots or locally greater,
dangerous cloud-to-ground lightning, and small hail.
.Mountains/Deserts...VFR conditions with SCT to BKN clouds AOA
10000 feet MSL with -SHRA and TSRA is expected. A chance of
thunderstorms will continue to be possible through 09Z, with the
highest chance of 30-60% from 00-06Z. Any thunderstorm could
produce gusty, erratic winds to 40 knots, lightning, and hail up
to half an inch in diameter.
&&
.MARINE...
An unstable weather system will bring a chance of thunderstorms to
the coastal waters through tonight, most likely this evening. Any
thunderstorm could produce gusty, erratic winds of 34 knots or
greater, lightning, small hail, and/or a waterspout. A Marine
Weather Statement contains more details.
No additional hazardous marine conditions are expected Wednesday
through Saturday.
&&
.BEACHES...
Elevated surf of 3 to 5 feet with sets to 6 feet are expected for
the rest of today, primarily for south to southwest facing beaches.
Also, there is a chance of thunderstorms that could produce
lightning through early tonight. A Beach Hazards Statement has the
details.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through late tonight for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...None.
&&
PUBLIC...PG
AVIATION/MARINE/BEACHES...WesterinkIn the hours before
Special weather statement, Jun 3, 2:44 PM PDT, 55 minutes before
Special Weather Statement
National Weather Service San Diego CA
244 PM PDT Tue Jun 3 2025
CAZ048-055-032230-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
San Bernardino County Mountains CA-
244 PM PDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO AND RIVERSIDE
COUNTIES THROUGH 330 PM PDT...
At 244 PM PDT, Doppler radar was tracking a strong thunderstorm over
Fontana, moving west at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Riverside, San Bernardino, Fontana, Ontario, Rialto, Chino, Redlands,
Yucaipa, Pomona, Rancho Cucamonga, Chino Hills, Upland, Highland,
Colton, Montclair, Loma Linda, Muscoy, Mentone, Rubidoux, and Hiwy
330 Between San Bernardino And Running Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3401 11778 3401 11777 3402 11776 3402 11774
3414 11769 3417 11767 3416 11718 3401 11709
3400 11778
TIME...MOT...LOC 2144Z 084DEG 35KT 3409 11742
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
APRThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:27 PM PDT | Special Marine Warning | SGX | 48 min | |
| Jun 3, 1:48 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 16 min |
| Jun 3, 2:44 PM PDT | Special Weather Statement | SGX | Orange | 46 min |
| Jun 3, 4:26 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 64 min |
| Jun 3, 4:33 PM PDT | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.